Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 18, 2022, 5:08 AM CDT for 5 counties in Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2022, 5:08 AM CDT (10:08 UTC)
- Expired
- Mar 18, 2022, 6:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Taney County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 5:20 AM CDT | HAIL 0.75 | Ozark, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2437 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WUUS53 KSGF 181008
SVRSGF
MOC043-067-077-213-225-181100-
/O.NEW.KSGF.SV.W.0013.220318T1008Z-220318T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
508 AM CDT Fri Mar 18 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Webster County in southwestern Missouri...
Western Douglas County in southwestern Missouri...
Taney County in southwestern Missouri...
Christian County in southwestern Missouri...
Southeastern Greene County in southwestern Missouri...
* Until 600 AM CDT.
* At 508 AM CDT, severe thunderstorms were located along a line
extending from near Battlefield to near Highlandville to near
Merriam Woods to 7 miles southeast of Hollister, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Lake Taneycomo... Bull Shoals Lake...
Battlefield... Hollister...
Rogersville... Strafford...
Forsyth... Seymour...
Merriam Woods... Sparta...
Kissee Mills... Highlandville...
Rockaway Beach... Fremont Hills...
Fordland... Bull Creek...
This includes Interstate 44 near mile marker 69, and between mile
markers 78 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3675 9323 3694 9334 3699 9334 3699 9339
3714 9351 3735 9306 3722 9279 3700 9274
3681 9275 3680 9277 3655 9277 3650 9306
3650 9319
TIME...MOT...LOC 1008Z 228DEG 32KT 3714 9340 3694 9324 3680 9315 3655
9311
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Terry2 follow-up statements
237
WWUS53 KSGF 181033
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
533 AM CDT Fri Mar 18 2022
MOC043-067-077-213-225-181100-
/O.CON.KSGF.SV.W.0013.000000T0000Z-220318T1100Z/
Webster MO-Douglas MO-Taney MO-Christian MO-Greene MO-
533 AM CDT Fri Mar 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHWESTERN WEBSTER...WESTERN DOUGLAS...TANEY...EASTERN
CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES...
At 532 AM CDT, severe thunderstorms were located along a line
extending from near Strafford to near Rogersville to 8 miles
southeast of Sparta to 7 miles southeast of Taneyville, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Springfield... Ozark...
Lake Taneycomo... Bull Shoals Lake...
Rogersville... Strafford...
Forsyth... Seymour...
Sparta... Kissee Mills...
Fordland... Taneyville...
Diggins... Oldfield...
Turners... Elkhead...
Powersite... Rome...
Chadwick... Linden...
This includes Interstate 44 between mile markers 82 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3672 9313 3687 9312 3696 9308 3706 9319
3715 9337 3735 9306 3722 9279 3700 9274
3681 9275 3680 9277 3655 9277 3650 9306
3650 9319
TIME...MOT...LOC 1032Z 228DEG 32KT 3727 9321 3707 9305 3693 9296 3668
9292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Lindenberg256
WWUS53 KSGF 181041
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
541 AM CDT Fri Mar 18 2022
MOC213-181051-
/O.CAN.KSGF.SV.W.0013.000000T0000Z-220318T1100Z/
Taney MO-
541 AM CDT Fri Mar 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR TANEY COUNTY IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
LAT...LON 3681 9295 3685 9298 3696 9298 3708 9304
3719 9331 3735 9306 3722 9279 3700 9274
3681 9275
TIME...MOT...LOC 1041Z 228DEG 32KT 3730 9316 3710 9300 3696 9291 3671
9287
$$
MOC043-067-077-225-181100-
/O.CON.KSGF.SV.W.0013.000000T0000Z-220318T1100Z/
Webster MO-Douglas MO-Christian MO-Greene MO-
541 AM CDT Fri Mar 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHWESTERN WEBSTER...WESTERN DOUGLAS...EASTERN CHRISTIAN AND
SOUTHEASTERN GREENE COUNTIES...
At 541 AM CDT, severe thunderstorms were located along a line
extending from near Strafford to near Rogersville to 9 miles east of
Sparta to 9 miles east of Taneyville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Northern Springfield... Rogersville...
Strafford... Seymour...
Fordland... Diggins...
Turners... Elkhead...
Bruner... Keltner...
Northview... Rome...
Goodhope... Dogwood...
This includes Interstate 44 between mile markers 82 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3681 9295 3685 9298 3696 9298 3708 9304
3719 9331 3735 9306 3722 9279 3700 9274
3681 9275
TIME...MOT...LOC 1041Z 228DEG 32KT 3730 9316 3710 9300 3696 9291 3671
9287
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:38 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 18, 2:38 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 238 AM CDT Fri Mar 18 2022 Key Messages: 1. Showers and thunderstorms continue today, may get some strong/severe storms in far eastern counties late this morning into mid afternoon. 2. Windy conditions behind the low pressure system today. 3. Elevated fire weather conditions on Sunday. 4. Additional showers and thunderstorms Monday-Wednesday. May have an excessive rainfall risk with several waves of precipitation. .SYNOPSIS... Issued at 238 AM CDT Fri Mar 18 2022 Low pressure was currently centered over northeast Oklahoma early this morning. Showers have been occurring since mid evening over the area ahead of the low, with additional convection occurring in the cyclonic flow of the low itself. Temperatures remain very mild over the area with readings from the mid 50s to low 60s, with dew points in the low to mid 50s over the area. && .SHORT TERM...(Today and tonight) Issued at 238 AM CDT Fri Mar 18 2022 For today, we are expecting the low to track northeast and across the forecast area during the day today. Showers and thunderstorms will continue to spread across the area with the low. By late morning, instability may be enough to support some stronger convection over south central MO, where a marginal hail and wind risk will exits through the mid afternoon. On the back side of the low, we are expecting gusty northwest to north winds spreading across the area from west to east during the day. Wind gusts of 25 to 35 mph will be possible at times. This will also usher in colder air, with temperatures likely dropping into the 40s during the afternoon. Highs will likely be from mid morning into midday. Rain chances will persist into the evening behind the low with rain chances diminishing from west to east. Lows tonight are expected to range from the lower 30s to the upper 30s. .LONG TERM...(Saturday through Thursday) Issued at 238 AM CDT Fri Mar 18 2022 A much drier air mass will move into the area on Saturday with plenty of sunshine expected. This will help temperatures climb back into the lower to middle 60s for highs. As we head into Sunday, we'll see afternoon humidity levels dip into the 25 to 35 percent range over the area. We'll also have the pressure gradient tighten up over the area with the surface ridge slipping to the southeast of the area and low pressure developing over the Rockies in advance of the next upper level trough. So, southerly winds will also increase. The combined gusty winds with low RH values will bring about some elevated fire weather conditions during the afternoon and early evening on Sunday. Afternoon highs will climb back into the low 70s...we'll above normals for this time of year. The upper level trough will continue to shift east Sunday nighth and begin to close off over the 4 corners region, while a strong low level jet sets up over our area and will begin to pump moisture directly from the Gulf of Mexico into the plains. Showers and thunderstorms will likely spread back into the area starting Monday ahead of the low. The heaviest rain will likely occur Monday into Monday night, before we start to get a dry slot entering into the area as the low pushes closer to the region from the west. Precipitation chances will continue as the low lifts northeast across the area on Tuesday night into Wednesday. We currently have the heaviest rain axis over south central MO where there are highest probabilities of receiving over an inch of rain and still some chances of rainfall in excess of 2 inches. Will need to continue to monitor this system and low track for the potential of excessive rainfall as we head through the weekend. There is more uncertainty as we head into the middle to later part of next week as this low gets cut off from the main flow and hovers over the central U.S. for much of the remainder of the work week. As a result, ensembles show a large range for temperature solutions in the later half of the work week and we have opted to maintain the NBM deterministic solution for now which is at or below the NBM 50th percentile. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1200 AM CDT Fri Mar 18 2022 For the 06z TAFS, surface low pressure was located southwest of the area over OK. Some shower activity has already affected SGF/BBG areas in advance of the low, with additional convective activity more concentrated closer to the low circulation. This is the activity which will move into the 3 TAF areas overnight into Friday as the low begins to lift northeast into southwest MO. Ceilings will continue to lower and we may actually see some IFR conditions develop for a time, but we are mostly expecting MVFR conditions overnight and on Friday with the convection. There will be a lower risk of some lightning embedded within the overall shower activity, but instability is fairly low and the lightning coverage doesn't appear to be all the great. Winds will become gusty, especially on the back side of the low with a northwest to north wind at 20 to 26 kts at times for the gusts. Behind the low, a lighter rain will still be possible for the remainder of Friday and into some of Friday evening. Drier air will eventually work into the area behind the low, but that will arrive later in the evening and overnight, or outside of this TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Mar 18, 3:24 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 324 AM CDT Fri Mar 18 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 324 AM CDT Fri Mar 18 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Some wind gusts today and tonight will be over 30 mph. Showers and thunderstorms will be possible today. Some of the storms by late morning into the mid afternoon will have the potential of becoming strong to severe over south central MO, with hail to the size of quarters and wind gusts up to 60 mph the main risks. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some elevated fire weather conditions will be possible Saturday into Monday as a much drier air mass moves into the area. Additional thunderstorms will be possible late Monday into Tuesday of next week along with the potential of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Mar 18, 3:14 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
314 AM CDT Fri Mar 18 2022
MOZ101-102-180845-
Barry MO-McDonald MO-
314 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of eastern McDonald and
southern Barry Counties through 345 AM CDT...
At 313 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bella Vista to near Rogers. Movement was
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roaring River State Park... Big Sugar Creek State Park...
Cassville... Seligman...
Exeter... Butterfield...
Washburn... Wayne...
Powell... Rocky Comfort...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9440 3675 9416 3675 9366 3650 9386
TIME...MOT...LOC 0813Z 227DEG 30KT 3654 9431 3646 9420 3638 9415
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PerezSpecial weather statement, Mar 18, 3:45 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
345 AM CDT Fri Mar 18 2022
MOZ102-103-180915-
Barry MO-Stone MO-
345 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of southwestern Stone
and Barry Counties through 415 AM CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Washburn to near Seligman to near Gateway.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Shell Knob...
Seligman... Exeter...
Butterfield... Washburn...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point... Jenkins...
Wayne... Mcdowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9394 3652 9395 3660 9406 3688 9381
3674 9357 3651 9352
TIME...MOT...LOC 0845Z 229DEG 34KT 3663 9396 3656 9388 3645 9386
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PerezSpecial weather statement, Mar 18, 4:12 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
412 AM CDT Fri Mar 18 2022
MOZ090-094-095-102>104-180945-
Barry MO-Greene MO-Taney MO-Lawrence MO-Christian MO-Stone MO-
412 AM CDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of Taney, Christian,
Stone, eastern Barry, southern Lawrence and southern Greene Counties
through 445 AM CDT...
At 412 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Mount Vernon to 11 miles
southwest of Galena to near Grandview. Movement was northeast at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Branson... Lake Taneycomo...
Table Rock Lake... Table Rock State Park...
Bull Shoals Lake... Monett...
Aurora... Battlefield...
Mount Vernon... Hollister...
Silver Dollar City... Kimberling City...
Forsyth... Marionville...
Clever... Merriam Woods...
This includes Interstate 44 between mile markers 40 and 48, and near
mile marker 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9371 3706 9404 3723 9313 3655 9277
3651 9277
TIME...MOT...LOC 0912Z 218DEG 37KT 3709 9393 3671 9365 3647 9366
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TerryLocal storm report, Mar 18, 5:04 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT FRI MAR 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM HAIL CAPE FAIR 36.73N 93.51W
03/18/2022 E0.70 INCH STONE MO BROADCAST MEDIA
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:14 AM CDT | Special Weather Statement | SGF | Barry | 31 min |
| Mar 18, 3:45 AM CDT | Special Weather Statement | SGF | Barry | 30 min |
| Mar 18, 4:12 AM CDT | Special Weather Statement | SGF | Christian, Stone, Taney | 33 min |
| Mar 18, 4:29 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 46 min |
| Mar 18, 5:46 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Greene, Webster, Wright | 44 min |
| Mar 18, 6:22 AM CDT | Special Weather Statement | SGF | Ozark | 23 min |
| Mar 18, 6:29 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Ozark, Texas, Wright | 46 min |
| Mar 18, 7:06 AM CDT | Special Weather Statement | SGF | Howell, Texas | 24 min |
| Mar 18, 11:13 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Ozark, Stone, Taney and 3 more | 6 hr |
| Mar 18, 5:20 PM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski, Texas, Webster, Wright | 16 hr |
| Mar 18, 5:27 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Ozark, Stone, Taney and 3 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.